krill oil

By kimfing Latest Reply 2014-03-21 08:45:28 -0500
Started 2014-03-20 14:41:33 -0500

i just started taking krill oil a couple of days ago. I nurse friend if this would mess w my metformin or Humalog or levimere. She said no. But last couple of days my bs have been all over. Especially yesterday. No undo stress or i am not sick or any other triggers.

Last nite after dinner bs was 120 (which is high for me, believe it or not:-)). Didn't do a correction. But an hour later my bed time bs was 72! My bs were like that the last couple of days. The only new thing is the krill oil.

I didn't take it today and my bs have been stable. I have a call in to Dr. But wondering if i am off the wall to think it's the krill oil

9 replies

Nick1962 2014-03-20 15:56:50 -0500 Report

Is it a gel tab? The fish oil i used to take was actually 35 carbs in one tab.

kimfing 2014-03-20 16:38:07 -0500 Report

It is a soft gel. No carbs listed on label

Nick1962 2014-03-20 17:52:35 -0500 Report

Yup, same as mine. They're not required to list carbs because it's not a "food", but I'd be willing to bet that's part of the culprit (the gel). Maybe experiment by testing before you take it and every half hour after.
I started taking the liquid which was so nasty I quit (and coincidently my cholesterol went down).

kimfing 2014-03-20 18:41:15 -0500 Report

Read bottle said no sweetener, sugar, starch, milk, soy, glue, wheat, yeast, or sodium. So i have no clue where the carbs would come from?

Nick1962 2014-03-21 08:45:28 -0500 Report

In my case it was the gel itself. Again, because the FDA considers it a “supplement”, ingredients have to be listed, not nutritional info. Mine did list carbs, and when I questioned my distributor, she had to call the company. The type of gelatin they used was very high in collagen.
For a while I was puzzled by morning highs since first thing I did was test, take meds,(including fish oil and gummy vitamins), have one cup of coffee, then test again (once I was awake) to see what I could have for breakfast. I thought it was the coffee.

jayabee52 2014-03-20 15:55:50 -0500 Report

Howdy Kim
As with any substance we take into our bodies we may react differently than others' Or as others say "YMMV" (your mileage may vary).

I did a search on Krill oil and landed on WebMD. They have a section of that article where other people review a particular treatment or substance. Perhaps it may be instructive to you to read these reviews of Krill oil here ~

I didn't read through all of the 38 reviews, but those reviews I did read just confirmed the YMMV rule. So I believe you are not "off the wall" if you noted what you said you noted.

God's best to you


GabbyPA 2014-03-20 15:00:25 -0500 Report

I have taken Krill Oil in the past and did not notice that it did anything like that. I was not taking the same meds as you, but it is basically omega 3 oil. It shouldn't cause issues, but we are all different.

Did you check the ingredients? Sometimes there are hidden sugars in pills. Maybe that could be the issue. I used to use Mega Red regular strength. I know there are many brands out there.